Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 158, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 25, 2007, 6:47 PM MDT for Cherry County, Nebraska. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2007, 6:47 PM MDT (00:47 UTC)
- Expired
- May 25, 2007, 7:45 PM MDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 90 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 7:00 PM MDT | HAIL 0.88 | 28 Nne Hyannis, NE | NICKEL SIZED HAIL LASTING APPROXIMATELY 5 MINUTES COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 260048
SVRLBF
NEC031-260145-
/O.NEW.KLBF.SV.W.0158.070526T0047Z-070526T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
647 PM MDT FRI MAY 25 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF VALENTINE...
* UNTIL 745 PM MDT(845 PM CDT)
* AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES SOUTHWEST OF NENZEL TO 7 MILES SOUTH OF
MEDICINE LAKE TO INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY
ROAD...OR ALONG A LINE EXTENDING FROM 32 MILES SOUTHEAST OF MARTIN
TO 41 MILES SOUTHEAST OF MARTIN TO 36 MILES SOUTHEAST OF
GORDON...AND MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NENZEL AND SCHOOLHOUSE LAKE BY 655 PM MDT...
ROUND LAKE BY 700 PM MDT...
STEER CREEK CAMPGROUND BY 705 PM MDT...
KILGORE BY 710 PM MDT...
ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA BY 715 PM MDT...
SPECKEL MEIR LAKE BY 720 PM MDT...
LAT...LON 4298 10126 4267 10147 4231 10192 4210 10037
4298 10032
$$
MASEK2 follow-up statements
000
WWUS53 KLBF 260106
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
805 PM CDT FRI MAY 25 2007
NEC031-260145-
/O.CON.KLBF.SV.W.0158.000000T0000Z-070526T0145Z/
CHERRY NE-
705 PM MDT FRI MAY 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM
MDT(845 PM CDT) FOR CENTRAL CHERRY COUNTY...
AT 702 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KILGORE TO STEER
CREEK CAMPGROUND TO ROUND LAKE...OR ALONG A LINE EXTENDING FROM 24
MILES WEST OF VALENTINE TO 35 MILES SOUTHWEST OF VALENTINE TO 37
MILES NORTHWEST OF MULLEN...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA BY 715 PM MDT...
SPECKEL MEIR LAKE BY 725 PM MDT...
CROOKSTON BY 830 PM CDT...
MERRITT RESERVOIR DAM BY 835 PM CDT...
HIGHWAY 97 CROSSING THE NIOBRARA RIVER...HIGHWAY 83 MILE MARKER
220...VALENTINE AND HIGHWAY 97 MILE MARKER 100 BY 745 PM MDT...
LAT...LON 4298 10126 4267 10147 4231 10192 4210 10037
4298 10032
$$
MASEK000
WWUS53 KLBF 260126
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
826 PM CDT FRI MAY 25 2007
NEC031-260145-
/O.CON.KLBF.SV.W.0158.000000T0000Z-070526T0145Z/
CHERRY NE-
726 PM MDT FRI MAY 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM
MDT(845 PM CDT) FOR CENTRAL CHERRY COUNTY...
AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MERRITT RESERVOIR DAM TO
SPECKEL MEIR LAKE...OR ALONG A LINE EXTENDING FROM 25 MILES SOUTHWEST
OF VALENTINE TO 28 MILES NORTHWEST OF MULLEN...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 97 MILE MARKER 110 BY 740 PM MDT...
HIGHWAY 97 MILE MARKER 100...HIGHWAY 97 CROSSING THE NORTH LOUP
RIVER...6 MILES WEST OF BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT
AREA AND 6 MILES NORTHWEST OF HIGHWAY 97 CROSSING BIG CREEK BY 745
PM MDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4298 10126 4267 10147 4231 10192 4210 10037
4298 10032
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:36 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 25, 4:36 PM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 536 PM CDT FRI MAY 25 2007 .UPDATE... ZONES AND GRIDS UPDATED FOR INCLUSION OF CONVECTIVE WATCH. NO OTHER CHANGES. && .PREV DISCUSSION... /ISSUED 305 PM CDT FRI MAY 25 2007/ DISCUSSION... ALL PRESENT AND NEAR TERM INDICATIONS ARE THE WIND ADZY ACROSS NRN NEBRASKA CAN BE CANCELED THIS AFTN. CONVECTIVE INITIATION THIS EVENING WILL OVERSHADOW WIND ADZY CONDITIONS. UNSEASONABLY COOL AIR ACROSS THE NRN TIER U.S. WILL CONTINUE THROUGH DAY 7. OCCASIONAL DISTURBANCES IN THE RESULTING BELT OF STRONG WESTERLIES ARE EXPECTED TO PRODUCE RAIN EVENTS EVERY ONE TO TWO DAYS THIS EVENING...WINDS ALOFT ARE QUITE STRONG SUPPORTING DEEP LONG LIVED CONVECTION IS SUFFICIENT INSTABILITY DEVELOPS. 12Z NAM AND CURRENT CONDITIONS SUGGEST PARTS OF NCNTL NEB WOULD BE MOST FAVORABLE AND THE SOUTH INTO INTO SOUTHWEST NEBRASKA WHERE DEVELOPING WARM AIR ADVECTION ACROSS SERN COLO IS AIMED. LOW LEVEL MOISTURE APPEARS TO BE SOMEWHAT DELINQUENT AT THIS TIME BUT DEW POINTS OVER KS ARE STEADILY RISING THROUGH THE 50S. MOST LIKELY SET UP WOULD BE FOR ELEVATED CONVECTION TO FIRE THIS EVENING WITH LARGE HAIL THE PRIMARY SEVERE WEATHER EVENT. SATURDAY...CONVECTION SHOULD EXIT THE FCST AREA SATURDAY AM. MODEL TEMPS ARE A CLOSE BLEND OF NAM12 2M TEMPS AND GUIDANCE WHICH ARE VERY CLOSELY CLUSTERED AROUND 65 TO 73F FOR HIGHS DEPENDING ON LOCATION. ANOTHER DISTURBANCE IS EXPECTED TO MOVE THROUGH SATURDAY NIGHT. THE NAM HAS BEEN VERY PERSISTENT WITH THIS FEATURE. THE FCST CARRIES POPS SATURDAY NIGHT AND INTO SUNDAY AFTN AS THE NAM DEVELOPS A MESOHIGH SUPPORTING AN EXPANSIVE AREA OF MOISTURE AND WEAK ISENTROPIC LIFT. HIGHEST CONFIDENCE IS FOR TSTMS DEVELOPING SATURDAY NIGHT AND EARLY SUNDAY. THE SLIGHT CHC POP SUNDAY AFTN IS SPECULATIVE AND BASED ON THE PREMISE OF DIURNAL DESTABILIZATION. THE TEMP FCST IS STRONGLY TILTED TOWARD GUIDANCE AS THE NAM MESOHIGH AND RESIDUAL CLOUDINESS IS HOLDING TEMPS TO JUST THE 50S SUNDAY AFTN. THE OFFICIAL FCST IS FOR LOWER 70S. MONDAY..THE ECMWF AND GFS ARE IN VERY GOOD AGREEMENT AS IS THE NAM12. BRISK SOUTH WINDS AND A STRONG WAA PATTERN WILL BE UNDERWAY WITH TEMPS RISING WELL INTO THE 80S. WE EXPECT THE ATM WILL BE CAPPED LIMITING RAIN CHCS TO JUST ISOLATED TSTM. MONDAY NIGHT AND TUESDAY...BOTH MODELS ARE IN VERY GOOD AGREEMENT. A COLD FROPA IS EXPECTED TUESDAY AFTN. CONDITIONS WILL BE SOMEWHAT FAVORABLE FOR SEVERE STORMS MONDAY NIGHT ONCE THE CAP WEAKENS. THE ATM WILL BE MOIST AND UNSTABLE BUT WINDS ALOFT WILL BE WEAK SO MULTICELL PULSE TSTM CLUSTERS APPEAR BE THE MOST LIKELY STORM MODE. WINDS ALOFT INCREASE SOMEWHAT TUESDAY AND IF THE ATM IS STILL UNSTABLE WE EXPECTED STORMS WOULD REDEVELOP. WEDNESDAY THROUGH FRIDAY...THIS PORTION OF THE FCST RELIES HEAVILY ON THE HPC PROVIDED GRIDS WHICH ARE BASED ON A 50 50 BLEND OF THE GFS AND ECMWF. THE FCST IS LARGELY DRY SAVE FOR SLIGHT CHC OR ISOLATED TSTMS. TEMPS ARE COOLED INTO THE 70S. ALL INDICATIONS ARE THE FCST AREA WILL BE UNDER A GENERALLY STABLE CANADIAN HIGH PRESSURE SYSTEM. AVIATION... GENERALLY VFR CONDITIONS UNTIL TSRA DEVELOPMENT FROM WEST TO EAST THIS AFTERNOON AND EVENING. THE STRONGEST STORMS...EXPECTED TO BE WEST OF A LINE FROM KLBF-KVTN...WILL PRODUCE IFR CONDITIONS AND POTENTIALLY LARGE HAIL. STRATUS IS POSSIBLE NEAR KVTN AFTER 6Z BEHIND A COLD FRONT WITH WINDS BECOMING NW. LBF WATCHES/WARNINGS/ADVISORIES...NONE. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 25, 2:35 PM MDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT FRI MAY 25 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-262045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 335 PM CDT FRI MAY 25 2007 /235 PM MDT FRI MAY 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT IS EXPECTED TONIGHT. STORMS WILL TRACK EAST THROUGH THE OVERNIGHT HOURS AT AROUND 20 MPH. SEVERE STORMS...WITH LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS WILL BE POSSIBLE...ESPECIALLY WEST OF A LINE FROM AINSWORTH TO CURTIS THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A THREAT OF SEVERE THUNDERSTORMS IN PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY THROUGH MONDAY. AFTER THE FRONT BECOMES NEARLY STATIONARY ALONG THE KANSAS- NEBRASKA BORDER...THE THREAT OF SEVERE THUNDERSTORMS WILL SHIFT TO THE PANHANDLE AND SOUTHWEST NEBRASKA BOTH SATURDAY AND SUNDAY WITH THE MOST FAVORABLE TIME BEING IN THE AFTERNOONS AND EVENINGS. AFTER THE FRONT STALLS...IT IS EXPECTED TO DISSIPATE. HOWEVER... ANOTHER SYSTEM FROM THE NORTHWEST IS LIKELY TO PRODUCE THUNDERSTORMS MONDAY NIGHT IN NORTH CENTRAL AND NORTHWEST NEBRASKA WITH THE THREAT OF SEVERE THUNDERSTORMS CONTINUING. BEYOND THAT...THE RESULTING COOLER TEMPERATURES WILL REDUCE THE RISK OF SEVERE WEATHER WEDNESDAY AND THURSDAY AS THE FRONT MOVES OUT OF THE AREA AND ONTO THE SOUTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS/JMC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:22 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 38 min |
| May 25, 7:43 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| May 25, 7:57 PM MDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 63 min |
| May 25, 9:10 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 50 min |
| May 25, 9:14 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 46 min |
| May 25, 9:57 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 63 min |
| May 25, 11:09 PM MDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.